Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 287, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 17, 2000, 4:21 PM MDT for Yuma County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2000, 4:21 PM MDT (22:21 UTC)
- Expired
- Sep 17, 2000, 5:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3901 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WUUS53 KGLD 172221 SVRGLD COC125-172315- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT SUN SEP 17 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 515 PM MDT * AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF YUMA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKVILLE...ECKLEY AT 430 PM MDT WAUNETA AT 505 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...HEARTSTRONG AND ABARR. HAIL AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ SKIPPER LAT...LON 4040 10276 3960 10278 3985 10247 4041 10207
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:00 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 17, 2:00 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SUN SEP 17 2000 ...FORECAST CHALLENGES ARE TEMPS THROUGHOUT THE PACKAGE AND PRECIP WITH FRONTAL PASSAGE... UPPER HIGH OVER SOUTH CENTRAL COLORADO BREAKS DOWN AS UPPER LOW OVER NORTHWEST US WEAKENS AS IT MOVES TOWARD THE FORECAST AREA MONDAY. VERY WARM TEMPS ON TAP FOR ANOTHER DAY BEFORE GIVING WAY AS COLD FRONT AND THE UPPER SYSTEM MOVE THROUGH. BASED ON RECENT AND CURRENT TEMPERATURE FORECASTS/VERIFICATION WILL FAVOR THE ETA THIS PACKAGE. WILL AWAIT 18Z ETA BEFORE ISSUING ZONE PACKAGE FOR TWEAKING PRECIP/TEMP FORECASTS. TONIGHT AND MONDAY...SURFACE TROUGH OVER EASTERN COLORADO SLOWLY MOVES THROUGH THE CENTRAL CWA BY THE END OF THIS PERIOD. WINDS WILL BE FROM SOUTH/SOUTHWEST TONIGHT...SHIFTING TO THE NORTHWEST BEHIND THE TROUGH BUT BREEZY AHEAD OF IT. LOWS TONIGHT WILL REMAIN RATHER MILD FOR THIS TIME OF YEAR...55 TO 60. ETA/AVN AND KAIN- FRITSCH HANDLING PRECIP FIELD PRETTY WELL AND FORECASTS SOME LIGHT PRECIP ASSOCIATED WITH SHORTWAVE AHEAD OF THE UPPER LOW TO MOVE THROUGH THE AREA. PLENTY OF MID LEVEL MOISTURE WITH THE FEATURE BUT RATHER LIMITED FURTHER DOWN. WILL OPT FOR WIDELY SCATTERED/ISOLATED TRW OVER FAR WEST/WEST CENTRAL PORTIONS OF FORECAST AREA. HIGHS MONDAY PER ETA 850 TEMPS WILL BE AS HOT IF NOT A DEGREE OR TWO HOTTER THAN SUNDAYS READINGS...NEAR 90 WEST TO MIDDLE 90S EAST DESPITE HIGH LEVEL SCATTERED CLOUDCOVER. NGM HAVING ITS PROBLEMS AGAIN...COOLING TEMPS TO FAST AHEAD OF FRONTS. DESPITE SOUTHWEST FLOW ITS FORECAST HIGHS ARE AS MUCH AS 10 DEGREES BELOW ETA GUIDANCE. AS FOR PRECIP MONDAY...WILL KEEP 20 POP FOR WESTERN CWA NEAR WINDSHIFT/FRONT. MONDAY NIGHT AND TUESDAY...COLD FRONT AND WIDELY SCATTERED TRW PUSH THROUGH THE FORECAST AREA MONDAY NIGHT. WINDS SHIFT TO THE NORTHEAST AS SURFACE HIGH MOVES IN WITH SURFACE LOW OVER NEW MEXICO AT TAIL END OF THE FRONT. 850 AND SURFACE TEMPS SUPPORT A 20 DEGREE COOLDOWN FROM MONDAYS READINGS...MIDDLE 70S FOR HIGHS EXCEPT NEAR 80 EAST. IN THE EXTENDED PERIOD...STRONG VORT MAX MOVES OUT OF SOUTHERN CANADA TOWARD THE CENTRAL PLAINS LATE WEDNESDAY...PUSHING ANOTHER COLD FRONT THROUGH THE AREA. LIMITED MOISTURE AND INSTABILITY SUGGEST A DRY PASSAGE. HIGH PRESSURE FOLLOWS FOR THURSDAY. ON FRIDAY...PREVIOUS AND CURRENT RUNS OF THE ECMWF/MRF DEPICT A SURFACE LOW DEVELOPING OVER SOUTHEAST COLORADO WITH SURFACE HIGH RIDGING INTO THE NORTHERN PLAINS. THIS SCENARIO SUPPORTS STRONG UPSLOPE FLOW BUT LOW LEVEL MOISTURE DOESNT COME IN UNTIL VERY LATE IN THE EVENING. WILL KEEP IT DRY. TEMPS WILL BE PRETTY UNIFORM THROUGH THE PERIOD...HIGHS IN THE 70S...LOWS IN THE 40S.t .GLD...NONE. THEDE
In the hours before
Special weather statement, Sep 17, 10:30 AM MDT, 5 hours 51 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT SUN SEP 17 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. A DRY AND STABLE ATMOSPHERE WILL BE MAINTAINED ACROSS THE TRI STATE REGION THROUGH TONIGHT THANKS TO A STRONG RIDGE OF HIGH PRESSURE. WITH WARM TEMPERATURES ALOFT CREATING THIS STABLE ATMOSPHERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. LAMMERS
Special weather statement, Sep 17, 1:48 PM MDT, 2 hours 33 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 148 PM MDT SUN SEP 17 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. A SURFACE HIGH PRESSURE SYSTEM REMAINS OVER MUCH OF THE CENTRAL HIGH PLAINS. AN UPPER LEVEL DISTURBANCE OVER NORTHERN UTAH AND SOUTHWEST WYOMING WILL MOVE EASTWARD TONIGHT INTO THE AREA. EVEN THOUGH MOISTURE IS LIMITED ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR LATE THIS AFTERNOON AND OVERNIGHT OVER FAR EASTERN COLORADO...EXTREME SOUTHWEST NEBRASKA AND FAR NORTHWEST KANSAS. ANY THUNDERSTORMS THAT FORM CAN BE EXPECTED TO OCCUR MAINLY ALONG AND WEST OF A CHEYENNE WELLS COLORADO TO COLBY TO MCCOOK NEBRASKA LINE. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. YOU CAN EXPECT LIGHT RAINFALL AMOUNTS ALONG WITH GUSTY WINDS TO 35 MPH WITH ANY OF THE STORMS THE DO DEVELOP. LAMMERS
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.